MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56228
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a t-branch procedure, two flexor high-flex ansel guiding sheaths separated at the hub.Access was obtained in the brachial artery for cannulation of the renal artery.An unknown 5 french catheter and unknown hydrophilic wire guide were used during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is not available at this time.
 
Event or Problem Description
Additional information was received on (b)(6) 2020.As reported, following insertion, another manufacturer's 5 french selective catheter was advanced into the complaint device.The physician then attempted to manipulate the catheter and an unknown hydrophilic wire to the left renal artery for "about 45 minutes' when the hub separated.The dilator was not in place when the separation occurred, but was reinserted for removal of the device.No resistance was observed on device insertion or removal.Another manufacturer's sheath was used to complete the procedure.The patient did not experience blood loss.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a t-branch procedure, two flexor high-flex ansel guiding sheaths separated at the hub.Access was obtained in the brachial artery for cannulation of the renal artery.Following insertion, another manufacturer's 5 french selective catheter was advanced into the complaint device.The physician then attempted to manipulate the catheter and an unknown hydrophilic wire to the left renal artery for "about 45 minutes' when the hub separated.The dilator was not in place when the separation occurred but was reinserted for removal of the device.No resistance was observed on device insertion or removal.Another manufacturer's sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The device was not returned for investigation.No physical examinations could therefore be performed.Photos and a video were provided by the user, which showed the hubs separated on two devices.The proximal flares appeared intact.There was no visible sheath or material separation.The video shows the user removing the separated device from the patient over a wire with the dilator inserted.A document-based investigation evaluation was also performed.A review of the device history record did show potentially failure-related nonconformances.All affected devices were identified and scrapped prior to further processing.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook concluded there are appropriate controls in place to detect this failure prior to distribution.The device is packaged with instructions for use, which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿.Based on the information available, investigation has concluded that the cause of this complaint is component failure without design or manufacturing deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9977612
Report Number1820334-2020-00843
Device Sequence Number16958449
Product Code DYB
UDI-Device Identifier00827002562288
UDI-Public(01)00827002562288(17)220625(10)9834503
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model NumberG56228
Device Catalogue NumberKCFW-8.0-35-70-RB-HFANL1-HC
Device Lot Number9834503
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer04/20/2020
07/06/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date05/01/2020
07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR